Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 27, 1999, 5:19 PM CST for Frontier County, Hayes County, Nebraska. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 1999, 5:19 PM CST (23:19 UTC)
- Expired
- Mar 27, 1999, 6:15 PM CST
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 5:19 PM CST | Hail 0.75 | Hayes Center, NE | |
| Mar 27, 5:20 PM CST | Hail 1.5 | Hayes Center, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 272319 RRA SVRLBF NEC063-085-280015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 519 PM CST SAT MAR 27 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA EASTERN HAYES COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 615 PM CST * AT 512 PM CST... NORTH PLATTE DOPPLER RADAR INDICATED SEVERAL SEVERE THUNDERSTORMS IN EASTERN HAYES COUNTY MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL CONTINUE TO AFFECT HAYES CENTER THROUGH 545 PM... AND MAYWOOD AND CURTIS BY 615 PM. THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! DJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:47 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 27, 1:47 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 147 PM CST SAT MAR 27 1999 ...FORECAST PROBLEM WILL BE THUNDERSTORM POTENTIAL TONIGHT AND TEMPS... SPLIT FLOW CONTINUES OVER THE WESTERN U.S. AS AN UPPER LEVEL LOW SPINS OVER NORTHERN PORTIONS OF MEXICO WHILE FAST MOVING SHORTWAVES RIDE ALONG ZONAL FLOW OVER THE NORTHERN ROCKIES. ABUNDANT MOISTURE STREAMING NORTH OUT OF THE GULF OF MEXICO WILL KEEP DEWPOINTS HIGH OVER MUCH OF CENTRAL AND WESTERN NEBRASKA. H85 DEWPOINT OF +1C WAS OVER LBF AT 12Z. SATELLITE IMAGERY SHOWS A DRY SLOT OVER EASTERN CO/NORTHWEST KS/SOUTHWEST NE WHICH WILL ALLOW AFTERNOON TEMPS TO WARM ABOVE EXPECTED READINGS WHICH SHOULD HELP DESTABILIZE THE ATMOSPHERE FOR THIS EVENING. A WEAK FRONT AT 18Z WAS NEARLY STATIONARY FROM KVTN TO JUST WEST OF KLBF. THIS BOUNDARY WILL HELP TRIGGER SOME SHOWER/THUNDERSTORM ACTIVITY EARLY THIS EVENING. MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE OVERALL TREND OF THE FORECAST. THERE WERE SOME TIMING AND POSITION DISCREPENCIES THOUGH. DID LIKE THE POSITIONS OF THE SHORTWAVES AND THE MOISTURE FIELDS A LITTLE BETTER WITH THE ETA. THE NGM HAS BEEN OVERDOING THE PRECIPITATION OVER THE LAST FEW RUNS. ETA FORECAST MODEL SOUNDINGS SHOW A RELATIVELY UNSTABLE AIRMASS AT 00Z WITH LI/S OF 0 TO -3 OVER THE SOUTHWEST CWA. THE AFTERNOON SUN WILL HELP REACH CONVECTIVE TEMPS. ETA CAPES SUGGEST 200-750 J/KG AND LITTLE OR NO CIN OVER MUCH OF SOUTHWEST NE AT 00Z. A GOOD AREA OF Q-G CONVERGENCE OVER WESTERN NEBRASKA AT 00Z CORRESPONDS WITH A STRONG SHORTWAVE MOVING INTO THE PANHANDLE FROM WY. THIS SAME SHORTWAVE HAS TRIGGERED THUNDERSTORMS OVER THE INTERMOUNTAIN WEST MUCH OF THE NIGHT AND INTO THE MORNING HOURS. THE MOISTURE...LIFT...AND INSTABILITY SHOULD BE SUFFICIENT TO GET ISOLATED THUNDERSTORMS THIS EVENING. GOOD SUBSIDENCE AND DRYING TAKES PLACE AFTER 06Z TONIGHT SO WILL GO WITH DECREASING CLOUDS AFTER MIDNIGHT. THE WINDS BECOME WEST TO NORTHWEST ACROSS THE CWA BY 06Z AS THE FRONT SAGS SOUTHEASTWARD INTO EASTERN NE. DRY ZONAL FLOW WILL MOVE ACROSS MUCH OF CENTRAL AND WESTERN NE TOMORROW KEEPING SKIES MOSTLY CLEAR. A FEW CU MAY DEVELOP IN THE AFTERNOON WITH SUN AND COLDER AIR ALOFT MOVING IN. HOWEVER MOSTLY SUNNY SKIES SHOULD COVER IT. TEMPS SHOULD BE NEAR NORMAL TOMORROW AFTERNOON SO WILL STAY CLOSE TO GUIDANCE NUMBERS. HOWEVER WARMER SOUTHWEST FLOW DEVELOPS ON MONDAY AS THE SFC HIGH SLIPS EASTWARD INTO MISSOURI. THEREFORE WILL GO A FEW DEGREES WARMER THAN THE NGM GUIDANCE SUGGESTS...BUT NOT QUITE AS WARM THE THE FAN. IN THE EXTENDED...A RIDGE BUILDS OVER THE CENTRAL PLAINS AS A TROF DIGS INTO THE GREAT BASIN REGION. THIS SHOULD BRING ABOVE NORMAL TEMPS TO THE AREA...93P AND 94P LOOK GOOD. THEN ON THU A SFC LOW DEVELOPS ALONG THE FRONT RANGE WITH A WARM FRONT EXTENDING NORTHEASTWARD. THIS COULD SET UP SCATTERED AFTERNOON THUNDERSTORMS FOR THE CWA. THINK THE 95P NUMBERS LOOK REASONABLE. .LBF...NONE DDB
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.